Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 76, NWS Cheyenne, WY

June 7, 2019Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2019, 2:37 PM MDT for Goshen County, Wyoming. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2019, 2:37 PM MDT (20:37 UTC)
Expired
Jun 7, 2019, 3:15 PM MDT
In force
38 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:02 PM MDTHAIL 0.59 Sse Torrington, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

264 
WUUS55 KCYS 072037
SVRCYS
WYC015-072115-
/O.NEW.KCYS.SV.W.0076.190607T2037Z-190607T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
237 PM MDT Fri Jun 7 2019

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Goshen County in southeastern Wyoming...

* Until 315 PM MDT.

* At 237 PM MDT, a severe thunderstorm was located over Hawk Springs,
  or 17 miles south of Torrington, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Yoder around 250 PM MDT.
  Huntley around 305 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4167 10429 4182 10442 4208 10416 4207 10406
      4179 10406
TIME...MOT...LOC 2037Z 225DEG 21KT 4182 10427 

HAIL...1.00IN
WIND...60MPH
 
$$

Rubin
2 follow-up statements
382 
WWUS55 KCYS 072047
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
247 PM MDT Fri Jun 7 2019

WYC015-072115-
/O.CON.KCYS.SV.W.0076.000000T0000Z-190607T2115Z/
Goshen WY-
247 PM MDT Fri Jun 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN GOSHEN COUNTY...

At 246 PM MDT, severe thunderstorms were located along a line
extending from Yoder to near Hawk Springs Campground, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Huntley around 300 PM MDT.
  Torrington around 310 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 10417 4189 10435 4208 10416 4207 10406
      4179 10406
TIME...MOT...LOC 2046Z 238DEG 22KT 4193 10429 4171 10408 

HAIL...1.00IN
WIND...60MPH
 
$$

Rubin
352 
WWUS55 KCYS 072105
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
305 PM MDT Fri Jun 7 2019

WYC015-072115-
/O.EXP.KCYS.SV.W.0076.000000T0000Z-190607T2115Z/
Goshen WY-
305 PM MDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY
WILL EXPIRE AT 315 PM MDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4173 10417 4189 10435 4208 10416 4207 10406
      4179 10406
TIME...MOT...LOC 2105Z 225DEG 21KT 4200 10420 4178 10399 

$$

Rubin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:03 PM MDT, 34 minutes earlier.

Area forecast discussion, Jun 7, 2:03 PM MDT, 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
203 PM MDT Fri Jun 7 2019

.SHORT TERM...(This evening through Saturday)
Issued at 202 PM MDT Fri Jun 7 2019

Widely scattered showers and tstms over mainly se Wy currently
with a couple stronger storms noted. Decent instabilities
generally of 1000-1500 J/kg will maintain these but shear rather
low so storm expected to be pulsey in nature. Activity will
diminish this evening as a weak impulse lifts northeast of the
area and instability wanes.

Pretty good cold front will pass across the CWA later tonight into
Saturday morning. Some post-frontal showers and maybe a few storms
possible saturday afternoon and evening but better instability
looks to be shunted to the south across Colorado. Main upper
trough axis passes across early Sunday with a cool surface high
settling over the area. Pretty chilly temperatures expected Sunday
morning especially over the western valleys.

.LONG TERM...(Saturday night through Friday)
Issued at 202 PM MDT Fri Jun 7 2019

Monday...Looks dry with limited low and mid level moisture and lift.
Decent warming trend begins based on 700 mb temperatures near
5 Celsius.

Tuesday...With slightly better low and mid level moisture, we should
see a slight increase in afternoon and evening shower and
thunderstorm coverage, mainly east of Interstate 25.

Wednesday...More ridging aloft will likely produce a dry day with
the lack of lift.

Thursday...Temperatures continue to rise as a ridge aloft moves
overhead with 700 mb temperatures near 13 Celsius. Enough low and
mid level moisture for a chance of afternoon and evening showers and
thunderstorms, mainly from Laramie to Wheatland to Cheyenne.

Friday...With troughiness aloft and enough low and mid level
moisture, expect a general increase in afternoon and evening shower
and thunderstorm coverage. Slow warming trend continues based on 700
mb temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1152 AM MDT Fri Jun 7 2019

Wyoming TAFS...VFR at Rawlins and Laramie with wind gusts to 38
knots until 01Z, and to 25 knots after 15Z Saturday.

VFR at Cheyenne with a chance of thunderstorms from 20Z to 01Z.
Wind gusts to 25 knots until 01Z.

Nebraska TAFS...VFR, with a chance of thunderstorms from 21Z to
02Z producing localized MVFR. Wind gusts to 33 knots until 01Z.

&&

.FIRE WEATHER...
Issued at 202 PM MDT Fri Jun 7 2019

Fire weather concerns will remain low into early next week. Cold
front will move across the area later tonight into Saturday
morning bringing much cooler temperatures. Scattered showers and
storms into this evening mainly over the plains then mostly
showers expected later Saturday into Saturday evening. Mild
temperatures expected for early next week with little rain.

&&

.HYDROLOGY...
Issued at 249 AM MDT Fri Jun 7 2019

Rivers and streams west of the Laramie Range will slowly rise over
the next 24-48 hours, but all forecast points are expected to stay
below flood stage. Much cooler temperatures this weekend will lead
to slower mountain snow melt and ease near-term flooding concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...RE
HYDROLOGY...CLH
Hazardous weather outlook, Jun 7, 5:36 AM MDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
536 AM MDT Fri Jun 7 2019

WYZ116-117-081145-
South Laramie Range-South Laramie Range Foothills-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming this afternoon and evening. Hail and gusty winds
will be the primary hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across southeast Wyoming
on Saturday.

Rain may mix with snow by early Sunday morning as much colder air
moves into the area. No accumulations are expected.

Areas of frost are possible over the south Laramie Range and
adjacent foothills on Sunday morning.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

NEZ054-055-WYZ118-119-081145-
Kimball-Cheyenne-Central Laramie County-East Laramie County-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming and the western Nebraska Panhandle this
afternoon and evening. Hail and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms are expected again on Saturday. The best chance for
severe storms will be along and south of the Interstate 80
corridor between Cheyenne and Sidney.

Rain may briefly mix with snow at elevations as low as 6000 feet
early on Sunday morning. No impacts are expected. Patchy frost is
also possible early on Sunday morning in the Cheyenne area.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

NEZ002-003-019>021-095-096-WYZ101-102-107-108-081145-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-North Sioux-
South Sioux-Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming and the western Nebraska Panhandle this
afternoon and evening. Hail and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across the region on
Saturday.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

WYZ103-106-081145-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few strong to locally severe thunderstorms are possible across
southeast Wyoming this afternoon and evening. Hail and gusty winds
will be the primary hazards.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across southeast Wyoming
on Saturday.

Rain may mix with snow by early Sunday morning as much colder air
moves into the area. No accumulations are expected.

Areas of frost are possible over the Laramie Range on Sunday
morning.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

WYZ104-105-109>115-081145-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
536 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to widely scattered thunderstorms are possible west of
the Laramie Range today. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will remain a possibility across southeast Wyoming
on Saturday.

Areas of frost are possible along and west of the Laramie Range on
Sunday morning.

.Spotter information statement...

Spotter activation is not anticipated. However, spotters are
encouraged to report significant weather to the national weather
service in Cheyenne.

CLH

In the hours before

Special weather statement, Jun 7, 1:55 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
155 PM MDT Fri Jun 7 2019

NEZ019-072045-
Scotts Bluff NE-
155 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTTS BLUFF COUNTY UNTIL
245 PM MDT...

At 154 PM MDT, Doppler radar was tracking a strong thunderstorm over
Scotts Bluff National Monument, or near Scottsbluff, moving northeast
at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Scotts Bluff National Monument around 200 PM MDT.
  Gering and Terrytown around 205 PM MDT.
  Scottsbluff around 215 PM MDT.
  Scottsbluff Airport around 225 PM MDT.
  Minatare around 235 PM MDT.

LAT...LON 4179 10376 4184 10379 4200 10364 4180 10349
TIME...MOT...LOC 1954Z 238DEG 11KT 4183 10372

Rubin
Special weather statement, Jun 7, 2:10 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
210 PM MDT Fri Jun 7 2019

WYZ108-072100-
Goshen County WY-
210 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN COUNTY UNTIL
300 PM MDT...

At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Meriden Rest Area, or 30 miles south of
Torrington, moving northeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hawk Springs Recreation Area and Hawk Springs Campground around
  240 PM MDT.
  Hawk Springs around 250 PM MDT.

LAT...LON 4159 10439 4164 10448 4191 10436 4175 10406
TIME...MOT...LOC 2010Z 217DEG 17KT 4165 10441

Rubin
Local storm report, Jun 7, 2:21 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SCOTTSBLUFF             41.86N 103.66W
06/07/2019  E1.00 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            HAIL FALLING FOR SEVERAL MINUTES WITH ALMOST
            A FULL LAYER OF ACCUMULATION ON THE GROUND.

&&

MB
Local storm report, Jun 7, 2:22 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             1 WNW SCOTTSBLUFF       41.87N 103.68W
06/07/2019  M1.00 INCH       SCOTTS BLUFF       NE   CO-OP OBSERVER

&&

MB
Local storm report, Jun 7, 2:27 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             SCOTTSBLUFF             41.86N 103.67W
06/07/2019  M1.00 INCH       SCOTTS BLUFF       NE   EMERGENCY MNGR

            HAIL FALLING FOR JUST OVER 5 MINUTES.

&&

MB
Special weather statement, Jun 7, 2:34 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
234 PM MDT Fri Jun 7 2019

WYZ107-108-072115-
East Platte County WY-Goshen County WY-
234 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN AND EAST CENTRAL
PLATTE COUNTIES UNTIL 315 PM MDT...

At 234 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Grayrocks Reservoir, or 13 miles east of Wheatland,
moving northeast at 30 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Fort Laramie National Historic Site around 300 PM MDT.
  Fort Laramie around 305 PM MDT.
  Lingle around 310 PM MDT.

LAT...LON 4192 10474 4200 10478 4235 10451 4208 10414
TIME...MOT...LOC 2034Z 228DEG 28KT 4201 10470

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:16 PM MDTSpecial Weather StatementCYSGoshen44 min
Jun 7, 1:29 PM MDTSpecial Weather StatementCYSLaramie46 min
Jun 7, 2:10 PM MDTSpecial Weather StatementCYSGoshen50 min
Jun 7, 2:34 PM MDTSpecial Weather StatementCYSGoshen41 min
Jun 7, 2:40 PM MDTSpecial Weather StatementCYSGoshen50 min
Jun 7, 3:12 PM MDTSpecial Weather StatementCYSLaramie48 min
Jun 7, 3:36 PM MDTSpecial Weather StatementCYSNiobrara39 min
Jun 7, 3:38 PM MDTSpecial Weather StatementCYSLaramie52 min
Jun 7, 4:06 PM MDTSpecial Weather StatementCYSNiobrara24 min
Jun 7, 4:17 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 7, 4:27 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara48 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.